# SDR 97ZZZX4574

- Difficulty date: October 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Jaars Inc, repair station EVGR735D
- Aircraft: N2FOR
- Make and model: Piper PA-31
- Aircraft serial: 31474
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Plug
- Part number: 71640
- Condition: Loose
- Location: Crankshaft
- Part time: 2,538 hours
- Component: 75073
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

FLIGHT OVER THE GULF OF MEXICO.  PROPELLER RPM STARTED TO DROP OFF.  PROP CONTROL WAS ADVANCED, BUT AFTER ONE HOUR, PROPELLER WENT TO FEATHERED POSITION.  AFTER SAFE LANDING, A VARIETY OF TESTS REVEALED THE PLUG, PN 71640, WAS LOOSE INSIDE THE CRANKSHAFT ALLOWING OIL TO BYPASS PROPELLER GOVERNOR.  AFTER PLUG WAS PROPERLY SEATED, TESTING REVEALED NORMAL OPERATION ONCE AGAIN.  NO METAL WAS FOUND IN FILTER OR SCREWS.  OTHER ENGINE WAS CHECKED AND FOUND OK.  NO RECOMMENDATION.
